Scale and shape mixtures of multivariate skew-normal distributions

Reinaldo B. Arellano-Valle, Clécio S. Ferreira, Marc G. Genton

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

We introduce a broad and flexible class of multivariate distributions obtained by both scale and shape mixtures of multivariate skew-normal distributions. We present the probabilistic properties of this family of distributions in detail and lay down the theoretical foundations for subsequent inference with this model. In particular, we study linear transformations, marginal distributions, selection representations, stochastic representations and hierarchical representations. We also describe an EM-type algorithm for maximum likelihood estimation of the parameters of the model and demonstrate its implementation on a wind dataset. Our family of multivariate distributions unifies and extends many existing models of the literature that can be seen as submodels of our proposal.
Original languageEnglish (US)
Pages (from-to)98-110
Number of pages13
JournalJournal of Multivariate Analysis
Volume166
DOIs
StatePublished - Feb 26 2018

Fingerprint Dive into the research topics of 'Scale and shape mixtures of multivariate skew-normal distributions'. Together they form a unique fingerprint.

Cite this